Stochastic completeness and honesty

Abstract

We show the equivalence of two notions, namely honesty of a semigroup and stochastic completeness of a graph. Honesty occurs in the study of positive perturbations of substochastic semigroups, while stochastic completeness occurs in the study of the heat equation on graphs. We then look at some applications of honesty theory to graphs.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Arlotti L.: A perturbation theorem for positive contraction semigroups on L 1-spaces with applications to transport equations and Kolmogorov’s differential equations. Acta Appl. Math. 23(2), 129–144 (1991)

    MATH  MathSciNet  Article  Google Scholar 

  2. 2.

    Arlotti L., Lods B., Mokhtar-Kharroubi M.: On perturbed substochastic semigroups in abstract state spaces. Z. Anal. Anwend. 30(4), 457–495 (2011)

    MATH  MathSciNet  Article  Google Scholar 

  3. 3.

    Banasiak J., Arlotti L.: Perturbations of positive semigroups with applications. Springer Monographs in Mathematics. Springer-Verlag London Ltd., London (2006)

    MATH  Google Scholar 

  4. 4.

    Bouleau N., Hirsch F.: Dirichlet forms and analysis on Wiener space, vol. 14 of de Gruyter Studies in Mathematics. Walter de Gruyter & Co., Berlin (1991)

    Book  Google Scholar 

  5. 5.

    Davies E. B.: Heat kernels and spectral theory, vol. 92 of Cambridge Tracts in Mathematics. Cambridge University Press, Cambridge (1989)

    Book  Google Scholar 

  6. 6.

    Dodziuk, J., and Mathai, V. Kato’s inequality and asymptotic spectral properties for discrete magnetic Laplacians. In The ubiquitous heat kernel, vol. 398 of Contemp. Math. Amer. Math. Soc., Providence, RI, 2006, pp. 69–81.

  7. 7.

    Engel K.-J., Nagel R.: One-parameter semigroups for linear evolution equations, vol. 194 of Graduate Texts in Mathematics. Springer, New York (2000)

    Google Scholar 

  8. 8.

    Feller W.: On boundaries and lateral conditions for the Kolmogorov differential equations. Ann. of Math. 65(2), 527–570 (1957)

    MATH  MathSciNet  Article  Google Scholar 

  9. 9.

    Grigor′yan A.: Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds. Bull. Amer. Math. Soc. (N.S.) 36(2), 135–249 (1999)

    MATH  MathSciNet  Article  Google Scholar 

  10. 10.

    Kato T.: On the semi-groups generated by Kolmogoroff’s differential equations. J. Math. Soc. Japan 6, 1–15 (1954)

    MATH  MathSciNet  Article  Google Scholar 

  11. 11.

    Keller M., Lenz D.: Dirichlet forms and stochastic completeness of graphs and subgraphs. J. Reine Angew. Math. 666, 189–223 (2012)

    MATH  MathSciNet  Google Scholar 

  12. 12.

    Mokhtar-Kharroubi M.: On perturbed positive semigroups on the Banach space of trace class operators. Infin. Dimens. Anal. Quantum Probab. Relat. Top. 11(3), 405–425 (2008)

    MATH  MathSciNet  Article  Google Scholar 

  13. 13.

    Mokhtar-Kharroubi M., Voigt J.: On honesty of perturbed substochastic C 0-semigroups in L 1-spaces. J. Operator Theory, 64(1), 131–147 (2010)

    MATH  MathSciNet  Google Scholar 

  14. 14.

    Ouhabaz E.M.: Analysis of heat equations on domains, vol. 31 of London Mathematical Society Monographs Series. Princeton University Press, Princeton, NJ (2005)

    Google Scholar 

  15. 15.

    Reuter G.E.H.: Denumerable Markov processes and the associated contraction semigroups on l. Acta Math. 97, 1–46 (1957)

    MATH  MathSciNet  Article  Google Scholar 

  16. 16.

    Trotter H. F.: Approximation of semi-groups of operators. Pacific J. Math. 8, 887–919 (1958)

    MATH  MathSciNet  Article  Google Scholar 

  17. 17.

    Voigt, J. On substochastic C 0-semigroups and their generators. In Proceedings of the conference on mathematical methods applied to kinetic equations (Paris, 1985) (1987), vol. 16, pp. 453–466.

  18. 18.

    Wojciechowski, R. K. Stochastic completeness of graphs. ProQuest LLC, Ann Arbor, MI, 2008. Thesis (Ph.D.)–City University of New York.

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Chin Pin Wong.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Wong, C.P. Stochastic completeness and honesty. J. Evol. Equ. 15, 961–978 (2015). https://doi.org/10.1007/s00028-015-0288-0

Download citation

Mathematics Subject Classification

  • 47D06
  • 47D07
  • 60J27

Keywords

  • Substochastic semigroups
  • Stochastic completeness
  • Honesty